Results 1 to 8 of 8

    Thread: Feel sick taking antibiotics?

    1. #1
      Join Date
      Apr 2008
      Posts
      370

      Default Feel sick taking antibiotics?

      Does anyone feel sick while taking antibiotics? I'm on a higher does of amoxicillin and I have been feeling more sick to my stomach, weak and tired. Flu like symptoms. I seem to remember in the past I didn't feel well while on them either for another issue.
      Last edited by letsconnect; 17th March 2011 at 17:56. Reason: moved post to support as requested

    2. #2
      Join Date
      Apr 2008
      Posts
      370

      Default Re: Feel sick taking antibiotics?

      Thank you for moving my post

    3. #3
      Join Date
      Apr 2007
      Posts
      320

      Default Re: Feel sick taking antibiotics?

      What's the dosage on it?

      I've definitely heard of some people feeling sick while on antibiotics. I've heard that things with ginger are a great help in alleviating an icky stomach.

    4. #4
      Join Date
      Apr 2008
      Posts
      370

      Default Re: Feel sick taking antibiotics?

      Quote Originally Posted by fromyesterday View Post
      What's the dosage on it?

      I've definitely heard of some people feeling sick while on antibiotics. I've heard that things with ginger are a great help in alleviating an icky stomach.
      I'm on 500 mg 4 x a day

    5. #5
      Join Date
      Mar 2006
      Location
      In My Dental Happy Place
      Gender
      Female
      Posts
      7,194

      Default Re: Feel sick taking antibiotics?

      Make sure you are eating enough food and follow the instructions on the bottle for taking the pills before food/ after food etc whatever it says.
      It's the 21st Century.......dentistry can and should be painless but we patients come unstuck because all dentists are not created equal

    6. #6
      Join Date
      Apr 2006
      Posts
      162

      Default Re: Feel sick taking antibiotics?

      Antibiotics are drugs with side effects just like all other drugs. Some people react well to one drug while others react badly to the same drug. Higher doses can do that too. I can take erythromycin with no prob, but a friend gets cramps and diarrhea and can't/won't take it. The amoxicillins are probably given first (unless there's an allergy) because of all the stuff out there they have the least frequent nasty side effects. Definitely keep food in your stomach, stay away from spicy stuff for a bit, and drink more water. No alcohol. If you absolutely can't hack it, call and get something else. Good luck.

    7. #7
      Join Date
      Mar 2011
      Posts
      23

      Default Re: Feel sick taking antibiotics?

      Nausea is a common side-effect of antibiotics. You can take an over the counter anti-nausea medication (the kind they sell for motion sickness) 1/2 hour prior to taking the antibiotic. This helps.

      To be on the safe side (since I am not a doctor) run it by the pharmacist just to make sure there isn't a reason why you should not do this.

    8. #8
      Join Date
      Apr 2008
      Posts
      370

      Default Re: Feel sick taking antibiotics?

      Thanks guys. It subsided a bit after I ran out but am back on them so I'll just go with it and do the best I can. Tooth is out now at least so maybe that area will get some relief in a few days. Sore...

    Posting Permissions

    • You may not post new threads
    • You may not post replies
    • You may not post attachments
    • You may not edit your posts
    •